Alert archive / California / Wind Advisories in 2020
Wind Advisory 83, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 13, 2020, 1:41 PM PST for Los Angeles County, California. It took effect at Dec 14, 2020, 3:00 AM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2020, 1:41 PM PST (21:41 UTC)
- In effect from
- Dec 14, 2020, 3:00 AM PST
- Expired
- Dec 15, 2020, 12:00 PM PST
- In force
- 33 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WWUS76 KLOX 132141 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 141 PM PST Sun Dec 13 2020 CAZ039-052-141300- /O.NEW.KLOX.WI.Y.0083.201214T1100Z-201215T0600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 141 PM PST Sun Dec 13 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 10 PM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts to 50 mph expected. Strongest around the Santa Ynez Range. * WHERE...Santa Barbara County South Coast and Mountains. * WHEN...From 3 AM to 10 PM PST Monday. Strongest in the afternoon and early evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-088-141300- /O.NEW.KLOX.WI.Y.0083.201214T1800Z-201215T0600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, and Valencia 141 PM PST Sun Dec 13 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST MONDAY... * WHAT...North winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Ventura County and Los Angeles County Mountains, excluding the Santa Monica Range, and Santa Clarita Valley. * WHEN...From 10 AM to 10 PM PST Monday. Strongest in the afternoon and early evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * Additional Details...This Wind Advisory may need to be extended through Tuesday and expanded in coverage as the winds shift to northeasterly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Kittell
6 follow-up statements
131 WWUS76 KLOX 141046 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 246 AM PST Mon Dec 14 2020 CAZ059-141800- /O.EXA.KLOX.WI.Y.0083.201214T1800Z-201215T0600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 246 AM PST Mon Dec 14 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...Areas of west to northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Antelope Valley, especially west of Highway 14. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-052-141800- /O.CON.KLOX.WI.Y.0083.201214T1100Z-201215T0600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 246 AM PST Mon Dec 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...North winds 15 to 30 mph with gusts to 50 mph expected. Strongest around the Santa Ynez Range. Isolated gusts to around 60 mph are possible in favored mountain and foothill locations. * WHERE...Santa Barbara County South Coast and Mountains. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel on area roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-088-141800- /O.CON.KLOX.WI.Y.0083.201214T1800Z-201215T0600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, and Valencia 246 AM PST Mon Dec 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...North winds 20 to 35 mph with gusts to between 50 and 55 mph expected. Isolated gusts to around 60 mph are possible in favored mountain and foothill locations. * WHERE...Ventura County and Los Angeles County Mountains, excluding the Santa Monica Range, and Santa Clarita Valley. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...This Wind Advisory may need to be extended through Tuesday and expanded in coverage as the winds shift to northeasterly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
028 WWUS76 KLOX 141758 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 958 AM PST Mon Dec 14 2020 CAZ039-052-150600- /O.CON.KLOX.WI.Y.0083.000000T0000Z-201215T0600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 958 AM PST Mon Dec 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...North winds 15 to 30 mph with gusts to 50 mph expected. Strongest around the Santa Ynez Range. * WHERE...Santa Barbara County South Coast and Mountains. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel on area roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-088-150600- /O.CON.KLOX.WI.Y.0083.201214T1800Z-201215T0600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, and Valencia 958 AM PST Mon Dec 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts to 50 mph expected, strongest in and around the Interstate 5 corridor. * WHERE...Ventura County and Los Angeles County Mountains, excluding the Santa Monica Range, and Santa Clarita Valley. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...This Wind Advisory may need to be extended through Tuesday and expanded in coverage as the winds shift to northeasterly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-150600- /O.CON.KLOX.WI.Y.0083.201214T1800Z-201215T0600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 958 AM PST Mon Dec 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Areas of west to northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Antelope Valley, especially west of Highway 14. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MW
514 WWUS76 KLOX 150602 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1002 PM PST Mon Dec 14 2020 CAZ059-150715- /O.EXP.KLOX.WI.Y.0083.000000T0000Z-201215T0600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1002 PM PST Mon Dec 14 2020 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have diminished and the wind advisory will be allowed to expire. $$ CAZ039-052-151100- /O.EXT.KLOX.WI.Y.0083.000000T0000Z-201215T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1002 PM PST Mon Dec 14 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...North winds 15 to 30 mph with gusts to 45 mph expected. Strongest around the Santa Ynez Range. * WHERE...Santa Barbara County South Coast and Mountains. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel on area roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-088-151100- /O.EXT.KLOX.WI.Y.0083.000000T0000Z-201215T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Santa Clarita Valley- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, Sandberg, Santa Clarita, Newhall, and Valencia 1002 PM PST Mon Dec 14 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TUESDAY... * WHAT...North to northeast winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Ventura County and Los Angeles County Mountains, excluding the Santa Monica Range, and Santa Clarita Valley. * WHEN...Until noon PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel on area roadways may be affected by gusty cross winds. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
760 WWUS76 KLOX 151045 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 245 AM PST Tue Dec 15 2020 CAZ039-052-151145- /O.EXP.KLOX.WI.Y.0083.000000T0000Z-201215T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 245 AM PST Tue Dec 15 2020 ...WIND ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... Winds will continue to diminish this morning. Local gusts to 40 mph are possible in exposed locations. $$ CAZ044-045-547-151400- /O.EXB.KLOX.WI.Y.0083.201215T1400Z-201215T2000Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Woodland Hills, Northridge, Burbank, and Universal City 245 AM PST Tue Dec 15 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON PST TODAY... * WHAT...North to northeast winds 15 to 30 mph with gusts to 45 mph expected. * WHERE...Ventura County Interior Valleys, Ventura County Coastal Valleys and San Fernando Valley. * WHEN...From 6 AM this morning to noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel on area roadways may be affected by gusty cross winds. This includes Interstate 5 and the 23, 101, 118, 170, 210, and 405 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ046-151400- /O.EXA.KLOX.WI.Y.0083.000000T0000Z-201215T2000Z/ Santa Monica Mountains Recreational Area- 245 AM PST Tue Dec 15 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... * WHAT...North to northeast winds 15 to 30 mph with gusts to 45 mph expected. * WHERE...Santa Monica Mountains. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel on area roadways may be affected by gusty cross winds. This includes Kanan, Malibu Canyon, Topanga, and Decker Canyon Roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-151400- /O.CON.KLOX.WI.Y.0083.000000T0000Z-201215T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 245 AM PST Tue Dec 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...North to northeast winds 20 to 30 mph with gusts to 45 mph expected. * WHERE...Ventura County and Los Angeles County Mountains, excluding the Santa Monica Range. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel on area roadways may be affected by gusty cross winds. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ088-151400- /O.CON.KLOX.WI.Y.0083.000000T0000Z-201215T2000Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 245 AM PST Tue Dec 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...North to northeast winds 15 to 30 mph with gusts to 45 mph expected. * WHERE...Santa Clarita Valley. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel on area roadways may be affected by gusty cross winds. This includes Interstate 5 and Highways 14 and 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
351 WWUS76 KLOX 151348 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 548 AM PST Tue Dec 15 2020 CAZ044-045-547-152000- /O.CON.KLOX.WI.Y.0083.201215T1400Z-201215T2000Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Woodland Hills, Northridge, Burbank, and Universal City 548 AM PST Tue Dec 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...North to northeast winds 15 to 30 mph with gusts to 45 mph expected. * WHERE...Ventura County Interior Valleys, Ventura County Coastal Valleys and San Fernando Valley. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel on area roadways may be affected by gusty cross winds. This includes Interstate 5 and the 23, 101, 118, 170, 210, and 405 freeways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-152000- /O.CON.KLOX.WI.Y.0083.000000T0000Z-201215T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 548 AM PST Tue Dec 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...North to northeast winds 20 to 30 mph with gusts to 45 mph expected. * WHERE...Ventura County and Los Angeles County Mountains, excluding the Santa Monica Range. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel on area roadways may be affected by gusty cross winds. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ046-088-152000- /O.CON.KLOX.WI.Y.0083.000000T0000Z-201215T2000Z/ Santa Monica Mountains Recreational Area-Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 548 AM PST Tue Dec 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...North to northeast winds 15 to 30 mph with gusts to 45 mph expected. * WHERE...Santa Clarita Valley. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Travel on area roadways may be affected by gusty cross winds. This includes Interstate 5 and Highways 14 and 126 in the Santa Clarita Valley and Kanan, Malibu Canyon, Topanga, and Decker Canyon Roads through the Santa Monica Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hall
419 WWUS76 KLOX 151948 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1148 AM PST Tue Dec 15 2020 CAZ044-045-547-152100- /O.EXP.KLOX.WI.Y.0083.000000T0000Z-201215T2000Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Woodland Hills, Northridge, Burbank, and Universal City 1148 AM PST Tue Dec 15 2020 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... North to northeast winds 15 to 25 mph will continue into Wednesday morning with local gusts to 35 mph in the hills. $$ CAZ053-054-152100- /O.EXP.KLOX.WI.Y.0083.000000T0000Z-201215T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1148 AM PST Tue Dec 15 2020 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... Northeast winds 15 to 25 mph with local gusts to 40 mph will continue into Wednesday morning, strongest in the San Gabriel Mountains. $$ CAZ046-088-152100- /O.EXP.KLOX.WI.Y.0083.000000T0000Z-201215T2000Z/ Santa Monica Mountains Recreational Area-Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 1148 AM PST Tue Dec 15 2020 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... North to northeast winds 15 to 25 mph will continue into Wednesday morning with local gusts to 35 mph. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 13, 1:41 PM PST, 0 minutes earlier.
Area forecast discussion, Dec 13, 1:41 PM PST, 0 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
141 PM PST Sun Dec 13 2020
.SYNOPSIS...13/1257 PM.
Chances for light rain through tonight over San Luis Obispo and
Santa Barbara Counties, then chances of light rain or snow over
the northern slopes on Monday. Gusty north to northeast winds
will be common at times for most of the week. Temperatures will be
5 to 10 degrees below normal on Monday, then 5 to 10 degrees above
normal Tuesday and Wednesday. Near normal temperatures to close
out the week. Additional chance of light rain for Wednesday night
and Thursday.
&&
.SHORT TERM (TDY-WED)...13/119 PM.
The cold front, associated with the deep upper level trough
currently extending from southern Alaska to northern California,
is in Monterey County. It will move into SLO County later this
afternoon before moving through LA County later tonight...weakening
quickly along the way. Rain is likely for most of SLO County,
with chances lowering to the south down to 10 percent for LA
County. Any amounts will be generally light and under 0.20
inches, except for possibly up to 0.75 inches over the Santa
Lucias of SLO County. The flow will quickly turn northwest to
north behind the front later tonight and Monday, and has plenty of
upper level support with 35KT winds at 5,000 feet and 50KT at
10,000 feet. Will be issuing Wind Advisories for the LA and
Ventura Mountains, southern SBA County, and the Santa Clarita
Valley. These winds will have some moisture with it, and all
computer projections are spitting out rain over the northern
mountains slopes through the day on Monday. Snow levels will
quickly lower as well, with the latest projections bottoming out
around 4,500 feet. While impactful snow at the I-5 Tejon
Pass/Grapevine is unlikely, there is a decent chance for brief
flurry of non-accumulating snow. Mountains above 5,000 feet could
see up to 1 or 2 inches of snow when all is said and done. To no
surprise, the cooler air mass will result in temperatures 5 to 10
degrees below normal on Monday.
The winds will shift to northeasterly Monday night through Tuesday
as cold air and surface high pressure pushes into the Great Basin.
Low-end Wind Advisories are likely for much of Los Angeles and
Ventura Counties, with gusty winds also affecting the Central
Coast. This, along with a ridge of high pressure moving overhead
from the west, will lead to a sharp warming trend, with
temperatures Tuesday up 10 to 15 degrees from Monday and around 5
degrees above normal. The northeast winds will continue Tuesday
night into Wednesday, but will be about half as strong as Tuesday.
With the ridge aloft peaking and less cold air advecting offshore
flow, Wednesday looks to be the warmest of the week and 5 to 10
degrees above normal.
.LONG TERM (THU-SUN)...13/115 PM.
A low pressure system currently over eastern Russia, will spawn an
upper level low which the majority of computer projections push
into Washington State late Wednesday. A cold front associated with
that low will move down the West Coast Wednesday and Thursday.
Being so far away it is hard to tell how far to the south it will
hold together, but there is some model consensus that SLO and SBA
Counties should at least see some rain, with chances for Ventura
and LA Counties. Expecting another boost of northerly winds behind
that front later Thursday into Friday, with the potential for
stronger winds than we will see tomorrow. There is also the
potential for more northerly slope showers. Next weekend looks
dry, with mild temperatures and more northerly flow.
&&
.AVIATION...13/1835Z.
At 1737Z at KLAX, There was no marine layer this morning.
Good confidence in TAFs south of Pt Conception. VFR conditions are
expected with no wind issues. There is a 40 percent chance of MVFR
cigs in the coastal sections after 08z.
Low confidence in TAFs north of Point Conception...There will be
frequent flight cat changes both with cig and vis. MVFR conds are
likely by late morning but ocnl IFR cigs will still be possible
through the period.
KLAX...Good confidence in TAF. There is a 40 percent chance of MVFR
cigs reaching the airfield after 08z. Any east wind component
will be under 5 kt.
KBUR...Good confidence in TAF. VFR conditions expected.
&&
.MARINE...13/1011 AM.
Offshore winds that were expected this morning have not
materialized and benign wind conditions are expected today.
Northwest winds are expected to increase to SCA levels, mainly in
the outer waters tonight and continue through Monday evening.
There is a 50 percent chance of SCA strength winds in portions of
the inner waters. The winds then switch in direction to a north
or northeast direction later Monday night. There is a 50 percent
chance of SCA winds out of the northeast for the inner waters
Tuesday morning. The winds then shift back to the northwest on
Wednesday with a possibility of SCA level winds in the afternoon,
mainly in the outer waters. There is a 60 percent chance of SCA
strength winds in much of the inner waters once again. Such is the
nature of our current pattern with weak dry fronts pushing through
the region this week and impacting the winds in the coastal
waters.
Good confidence in the forecast of a large, long-period west to
northwest swell impacting the area tonight into Tuesday. This
swell could result in breaking waves over the harbor entrances of
Morro Bay and Ventura, especially on Monday. Large breaking waves
are also expected near shore. SCA will likely be issued for the
large swell and winds.
&&
.BEACHES...13/1015 AM.
A large (10-15 feet Central Coast, 4-8 feet Santa Barbara to LA)
longer period (15-18 seconds) west to northwest swell will impact
the area Sunday night through Tuesday. High Surf Advisories remain
in effect for for the Central Coast Sunday afternoon through at
least Tuesday (possibly all week) and for Ventura County Sunday
night through Tuesday. There is a chance Los Angeles County will
also need a low end High Surf Advisory Monday and Tuesday, but
will issue a Beach Hazards Statement instead.
Meanwhile, large high tides between 7.0 and 7.4 feet are likely
each morning Sunday through Tuesday. While the swell is not as
large as the one from earlier this week, the tides are much
higher. This combination will likely result in coastal flooding
impacts such as flooded sandy beaches, harbor walkways, beach bike
paths, and beach parking lots. These threats are mainly for Monday
morning when the tides and surf peak. Coastal flooding of roads
or buildings are NOT expected.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 9 PM PST Tuesday for zones
34-35. (See LAXCFWLOX).
Coastal Flood Advisory in effect from 5 AM to noon PST Monday
for zones 34-35-40. (See LAXCFWLOX).
Wind Advisory in effect from 3 AM to 10 PM PST Monday for
zones 39-52. (See LAXNPWLOX).
Beach Hazards Statement in effect from late tonight through
Tuesday evening for zones 39-41-87. (See LAXCFWLOX).
High Surf Advisory in effect from 10 PM this evening to 9 PM
PST Tuesday for zone 40. (See LAXCFWLOX).
Wind Advisory in effect from 10 AM to 10 PM PST Monday for
zones 53-54-88. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 7 PM this evening to 3 AM
PST Tuesday for zones 645-670. (See LAXMWWLOX).
Small Craft Advisory in effect from 4 AM to 6 PM PST Monday
for zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect from 10 PM this evening to 3
AM PST Tuesday for zone 673. (See LAXMWWLOX).
Small Craft Advisory in effect from 1 AM Monday to 3 AM PST
Tuesday for zone 676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
High surf or dangerous rip currents will impact most beaches
through Friday. Gusty north to northeast winds will bring driving
and boating hazards with elevated fire concerns through the week.
Light rain and mountain snow will bring driving hazards Wednesday
night and Thursday.
&&
PUBLIC...Kittell
AVIATION...Sweet/Rorke
MARINE...Sweet/Phillips
BEACHES...Sweet/Kittell
SYNOPSIS...RK
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:21 PM PST | Dense Fog Advisory | LOX | 6 hr | |
| Dec 13, 1:17 PM PST | Coastal Flood Advisory | LOX | 23 hr | |
| Dec 13, 2:16 PM PST | Small Craft Advisory | LOX | 7 days |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.